MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR SYSTEMS CORPORATION TERUMO CARDIOVASCULAR PROCEDURE KIT; CARDIOVASCULAR PROCEDURE KIT - CONVENIENCE TUBING PACK

TERUMO CARDIOVASCULAR SYSTEMS CORPORATION TERUMO CARDIOVASCULAR PROCEDURE KIT; CARDIOVASCULAR PROCEDURE KIT - CONVENIENCE TUBING PACK
Model Number 73990-01
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/16/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation is in progress, but not yet concluded.The device history record (dhr) was reviewed and there were no issues noted related to this incident.A sample was returned, and through visual inspection there were no signs of damage or deformation on the exterior of the filter.Incoming inspection data was reviewed for the lg6ns lots implicated in the complaint, and all lots were acceptable.The coc was also reviewed and the lots were deemed within specification.The sample has been forwarded to the supplier for further analysis.All available information has been placed on file in quality management for appropriate tracking, trending and follow-up.(b)(4).
 
Event or Problem Description
The customer reported that during prime, the lg leucocyte reduction arterial blood filter, leaked priming solution across the hydrophobic portion of the filter.The product was changed out.There was no delay to the procedure and the surgery was completed successfully.Additionally there were no adverse consequences to the patient.
 
Additional Manufacturer Narrative
Upon further investigation of this reported event, the following information is new and/or changed: date received by manufacturer, indication that this is a follow-up report, follow-up due to addition information.An interim letter was provided by the supplier indicating that the leak through the hydrophobic portion of the filter was confirmed through flow and re-circulation testing.The leak was found to coincide with three of the radial weld lines inside the vent assembly.Next, the filter was cut open to inspect the media for defects but no holes or scratches were noted.Additionally the media layers were assessed and no issues were identified as it was found to have the two expected layers.The supplier investigation into the root cause is still ongoing.All available information has been placed on file on the quality management system for appropriate tracking, trending and follow-up.
 
Additional Manufacturer Narrative
This follow-up report is submitted to the fda in accord with applicable regulations - and as indicated by terumo cardiovascular systems corp.In the initial report submitted june 11, 2018.Upon further investigation of this reported event, the following information is new and/or changed: date received by manufacturer; indicates that this is a follow-up report; follow-up due to additional information and device evaluation; indicates device evaluation; identification of evaluation codes; method: 10 ¿ actual device; results: 4210 - problem leakage/seal; conclusion: 4307 ¿ cause traced to component failure.Our supplier performed ct scans of the sample, ¿it was concluded that the cause of media weld failure was due to cracking within the vent lid bypassing the media weld.A fishbone analysis and process review was conducted to determine if the manufacturing process had the potential to cause this cracking.Based on all available evidence and investigations conducted, it has been concluded that the root cause of the vent leak was due to a damaged filter housing causing leak paths between the media weld and housing as seen in the ct scans.Based on the ct scan, the damage evident within the housing weld would have prevented the sample passing the in-process testing during manufacturing.Furthermore, investigations of the manufacturing process identified that the process does not have the potential to cause the damage evident on the returned sample.Therefore, it has been concluded that the damage evident on the returned sample has occurred post manufacture and has resulted in the integrity failure of the media weld.¿ all available information has been placed on the quality management system for appropriate tracking, trending and follow-up.

Brand Name
TERUMO CARDIOVASCULAR PROCEDURE KIT
Common Device Name
CARDIOVASCULAR PROCEDURE KIT - CONVENIENCE TUBING PACK
Manufacturer (Section D)
TERUMO CARDIOVASCULAR SYSTEMS CORPORATION
28 howe street
ashland MA 01721
MDR Report Key7588086
Report Number1212122-2018-00006
Device Sequence Number1754753
Product Code OEZ
UDI-Device Identifier50699753484189
UDI-Public(01)50699753484189
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2019
Device Model Number73990-01
Device Lot NumberVN13
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/22/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/17/2018
Supplement Date Received by Manufacturer06/29/2018
08/13/2018
Initial Report FDA Received Date06/11/2018
Supplement Report FDA Received Date07/24/2018
09/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1